Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 101, NWS Gray, ME

July 9, 2007Grafton County, New Hampshire

NWS Gray, ME issued this severe thunderstorm warning at Jul 9, 2007, 6:28 PM EDT for Grafton County, New Hampshire. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2007, 6:28 PM EDT (22:28 UTC)
Expired
Jul 9, 2007, 7:15 PM EDT
In force
47 min
Issued by
NWS Gray, ME
Area
Counties, with a storm outline in the text

County Grafton County, NH

The radar

The Burlington radar (KCXX), 110 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 9, 5:48 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 10.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2007-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2007-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
798 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KGYX 092229
SVRGYX
NHC009-092315-
/O.NEW.KGYX.SV.W.0101.070709T2228Z-070709T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
628 PM EDT MON JUL 9 2007

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN GRAFTON COUNTY IN NORTHERN NEW HAMPSHIRE...

* UNTIL 715 PM EDT

* AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WOODSVILLE...AND MOVING SOUTHEAST AT 35 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WOODSVILLE...LINCOLN AND WOODSTOCK.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR SOUTHWEST MAINE AND NEW HAMPSHIRE.

LAT...LON 4409 7204 4411 7206 4426 7206 4424 7201
      4409 7144 4381 7163 4405 7208

$$

SJC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 6:08 PM EDT, 20 minutes earlier.

Area forecast discussion, Jul 9, 6:08 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
608 PM EDT MON JUL 9 2007

.SYNOPSIS...
A STRONG WARM FRONT WILL MOVE TO EASTERN MAINE THIS EVENING. LOW
PRESSURE WILL TRACK ACROSS NORTHERN MAINE AND DRAG A WEAK COLD
FRONT ACROSS THE REGION TONIGHT. THAT COLD FRONT WILL LIFT BACK
NORTH ON TUESDAY...ALLOWING WARM AIR TO WORK BACK INTO THE REGION.
A COLD FRONT WILL MOVE EAST ACROSS MAINE AND NEW HAMPSHIRE
WEDNESDAY NIGHT AND EARLY THURSDAY. HIGH PRESSURE WILL BUILD OVER
THE REGION THROUGH FRIDAY. LOW PRESSURE WILL MOVE ACROSS NORTHERN
MAINE DURING THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
SEVERE THUNDERSTORM WATCH #501 IS NOW IN EFFECT TIL 11 PM FOR MUCH
OF NEW HAMPSHIRE AND YORK COUNTY MAINE. WILL CONTINUE WITH
ENHANCED WORDING IN THESE AREAS AS ELEVATED CONVECTION ALLOWS FOR
ISOLATED DAMAGING WIND GUSTS DESPITE PRESENCE OF MARINE LAYER OVER
MUCH OF THE FORECAST AREA.

HAVE UPPED THE PROBABILITY OF PRECIPITATION INTO THE LIKELY
CATEGORY. HAVE ADDED FOG TO THE GRIDS.
&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
THE FOG SHOULD LIFT TUESDAY MORNING ALLOWING FOR PARTLY SUNNY
SKIES BY MID MORNING. A WARM AND VERY UNSTABLE AIRMASS WILL BE IN
PLACE WHICH SHOULD ALLOW SCATTERED AFTERNOON THUNDERSTORMS TO
DEVELOP. STRONG THUNDERSTORMS WILL AGAIN BE POSSIBLE MAINLY OVER
THE SOUTHWEST HALF OF THE FORECAST AREA. GFS MOS MAXIMUM
TEMPERATURE GUIDANCE AGAIN WAS REASONABLE FOR THE SITUATION AND
WAS USED FOR TUESDAYS HIGH TEMPERATURE FORECAST OF 80S TO AROUND
90.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
THE HOT STICKY AIR CONTINUES TUESDAY NIGHT AND WEDNESDAY WITH A
LARGE LOW TO THE NORTHWEST. THE FRONTS WITH THIS LOW WILL SEND
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS THROUGH THE AREA. HIGH
PRESSURE WILL THEN GIVE US IMPROVING WEATHER FOR THURSDAY AND
REMAINING DRY ON FRIDAY. ANOTHER LOW WILL CROSS SOUTHERN QUEBEC
AND BRING MORE SHOWERS FOR THE WEEKEND.

&&

.AVIATION /22Z MONDAY THROUGH SATURDAY/...
SHORT TERM...MVFR CONDITIONS IN WIDESPREAD SHOWERS WITH EMBEDDED
THUNDERSTORMS MONDAY AFTERNOON SHOULD DETERIOR TO IFR CONDITIONS
IN STRATUS AND FOG. CONDITIONS SHOULD IMPROVE TO MVRF THEN VFR
AFTER SUNRISE TUESDAY. SCATTERED THUNDERSTORMS COULD AFFECT ALL
AIRPORTS TUESDAY AFTERNOON.

LONG TERM...MVFR CONDITIONS IN HAZE AND PATCHY FOG
TUESDAY NIGHT AND WEDNESDAY. MORE WIDESPREAD MVFR TO IFR
CONDITIONS IN SHOWERS AND THUNDERSTORMS LATE WEDNESDAY.

&&

.MARINE...
SHORT TERM...THUNDERSTORMS WILL AFFECT THE COASTAL WATERS EARLY
THIS EVENING. SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN TUESDAY
AFTERNOON. WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT ADVISORY
THRESHOLDS TONIGHT AND TUESDAY. NO FLAGS.

LONG TERM...GUSTY WINDS AHEAD OF THE COLD FRONT LATE WEDNESDAY
COULD REQUIRE SMALL CRAFT ADVISORY.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&

SYNOPSIS...CANNON
NEAR TERM...CANNON
SHORT TERM...CANNON
LONG TERM...CANNON
AVIATION...CANNON
MARINE...CANNON
Hazardous weather outlook, Jul 9, 6:14 PM EDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
614 PM EDT MON JUL 9 2007

ANZ150-170-MEZ007>009-012>014-018>028-NHZ001>010-013-014-102215-
STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-
WATERS FROM STONINGTON (DEER ISLE) ME TO MERRIMACK RIVER MA FROM
25 TO 40 NM-NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
614 PM EDT MON JUL 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR...WESTERN MAINE...CENTRAL
NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW
HAMPSHIRE AND THE COASTAL WATERS FROM STONINGTON ME TO THE
MERRIMACK RIVER MA.

.DAY ONE...TONIGHT

ISOLATED STORMS MAY CONTAIN DAMAGING WINDS OR LARGE HAIL ACROSS
MOST OF NEW HAMPSHIRE AND YORK COUNTY MAINE THROUGH LATE THIS EVENING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THIS AREA UNTIL
11 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS AND AMATEUR RADIO OPERATORS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD
OPERATING PROCEDURES.

JC

In the hours before

Special weather statement, Jul 9, 3:48 PM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
348 PM EDT MON JUL 9 2007

NHZ007-008-092030-
MERRIMACK-SULLIVAN-
348 PM EDT MON JUL 9 2007

...STRONG THUNDERSTORMS WILL IMPACT SULLIVAN COUNTY AND MERRIMACK
COUNTY THROUGH 430 PM EDT...

AT 348 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED NEAR ACWORTH...MOVING EAST SOUTHEAST AT
40 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND
UNITY...LEMPSTER...ACWORTH...WASHINGTON...HENNIKER...CONTOOCOOK...HOP
KINTON...SUNCOOK AND PEMBROKE THROUGH 430 PM.  SMALL HAIL AND WIND
GUSTS TO 35 MPH CAN BE EXPECTED WITH THIS STORM.

JC
Special weather statement, Jul 9, 4:23 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
423 PM EDT MON JUL 9 2007

MEZ019-024-092115-
COASTAL CUMBERLAND-INTERIOR CUMBERLAND-
423 PM EDT MON JUL 9 2007

...STRONG THUNDERSTORMS WILL IMPACT CUMBERLAND COUNTY THROUGH 515 PM
EDT...

AT 423 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES NORTHWEST OF
STANDISH...MOVING EAST SOUTHEAST AT 35 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND STANDISH...GORHAM...
SOUTH WINDHAM...WESTBROOK...CUMBERLAND...FALMOUTH...PORTLAND...SOUTH
PORTLAND...CAPE ELIZABETH AND THE ADJACENT COASTAL WATERS THROUGH
515 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS UP TO 50 MPH CAN BE
EXPECTED.

SJC
Special weather statement, Jul 9, 4:25 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
425 PM EDT MON JUL 9 2007

NHZ013-014-092115-
COASTAL ROCKINGHAM-INTERIOR ROCKINGHAM-
425 PM EDT MON JUL 9 2007

...STRONG THUNDERSTORMS WILL IMPACT ROCKINGHAM COUNTY THROUGH 515 PM
EDT...

AT 425 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER CANDIA...OR ABOUT 10
MILES SOUTHWEST OF NORTHWOOD...MOVING SOUTHEAST AT 35 MPH. THIS
CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
DEERFIELD...AUBURN...CANDIA...RAYMOND...NOTTINGHAM...FREMONT...EPPING
...KINGSTON...BRENTWOOD...STRATHAM AND THE ADJACENT COASTAL WATERS
THROUGH 515 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS UP TO 50 MPH CAN BE
EXPECTED.

SJC
Special weather statement, Jul 9, 5:03 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
503 PM EDT MON JUL 9 2007

NHZ007-008-092145-
MERRIMACK-SULLIVAN-
503 PM EDT MON JUL 9 2007

...STRONG THUNDERSTORMS WILL IMPACT SULLIVAN COUNTY AND MERRIMACK
COUNTY THROUGH 545 PM EDT...

AT 503 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER UNITY...OR ABOUT 8 MILES SOUTHEAST
OF CLAREMONT...MOVING EAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL
AFFECT AREAS IN AND AROUND ACWORTH...UNITY...GOSHEN...LEMPSTER...
WASHINGTON...NEWBURY...BRADFORD...WARNER...HENNIKER AND CONTOOCOOK
THROUGH 545 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS UP TO 50 MPH CAN BE
EXPECTED.

SJC
Special weather statement, Jul 9, 5:52 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
552 PM EDT MON JUL 9 2007

NHZ008-092230-
MERRIMACK-
552 PM EDT MON JUL 9 2007

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN MERRIMACK COUNTY
THROUGH 630 PM EDT...

AT 552 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES WEST OF HENNIKER...MOVING EAST
SOUTHEAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN
AND AROUND HENNIKER...DUNBARTON...BOW...SUNCOOK...SOUTH HOOKSETT
...PEMBROKE AND HOOKSETT AS IT TRACKS JUST NORTH OF THE HILLSBOROUGH
MERRIMACK COUNTY LINE THROUGH 630 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS UP TO 50 MPH CAN BE
EXPECTED.

SJC
Special weather statement, Jul 9, 6:05 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
605 PM EDT MON JUL 9 2007

NHZ003-092300-
NORTHERN GRAFTON-
605 PM EDT MON JUL 9 2007

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN GRAFTON COUNTY BETWEEN
620 AND 700 PM EDT...

AT 605 PM NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER
OF STRONG THUNDERSTORMS CENTERED 14 MILES NORTHWEST OF
WOODSVILLE...MOVING TO THE SOUTHEAST AT 35 MPH. THIS CLUSTER OF
STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND WOODSVILLE...
LISBON...BATH...LITTLETON...BENTON...LANDAFF CENTER...SUGAR
HILL...FRANCONIA...BETHLEHEM AND EASTON BETWEEN 620 AND 700 PM.

HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS UP TO 50 MPH CAN BE
EXPECTED.

SJC

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 1:35 PM EDTSevere Thunderstorm WarningGYXGrafton40 min
Jul 9, 2:06 PM EDTSevere Thunderstorm WarningGYXCarroll39 min
Jul 9, 2:43 PM EDTSevere Thunderstorm WarningGYXMerrimack17 min
Jul 9, 3:13 PM EDTSevere Thunderstorm WarningGYXRockingham47 min
Jul 9, 7:43 PM EDTSevere Thunderstorm WarningGYXCarroll47 min
Jul 9, 7:58 PM EDTSevere Thunderstorm WarningGYXBelknap, Merrimack47 min

Nearby

Severe Thunderstorm Warnings in New Hampshire, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.